MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; PIN, FIXATION, SMOOTH

DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; PIN, FIXATION, SMOOTH
Catalog Number 210133
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.H4: the device manufacture date was unknown.
 
Event or Problem Description
It was reported by the sales rep in france that during an unspecified surgical procedure on (b)(6) 2024 the rigidfix fem 3.3mm s/t xpin device tip was jammed.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Investigation summary (local language).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.The device was evaluated; upon visual inspection, it was noted that the trocar was jammed into one sleeve, it was not possible to disassembled them.Both show noticeably stretch marks.The rest of the kit was not received.The overall complaint was confirmed as the observed condition of the rigidfix fem 3.3mm s/t xpin would contribute to the complained device issue.Based on the investigation findings the root cause is traced to procedural variables, such handling of the device or product interaction during procedure.Considering that the sleeve as well as the trocar show noticeable stretch marks, we can relate this issue to a bad axis alignment of the drill at the moment of insertion, the bending force applied and the higher spinning speed of the drill can contribute to the jamming condition of the sleeve and trocar.As per ifu: directions for a successfully hole drilling and trocar and sleeve interaction are provided.Therefore it has been determined, no corrective action is required, and no further action is warranted.However, j&j medtech orthopaedics will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
RIGIDFIX FEM 3.3MM S/T XPIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19907645
Report Number1221934-2024-02692
Device Sequence Number8803735
Product Code HTY
UDI-Device Identifier10886705000890
UDI-Public(01)10886705000890(10)233L063(17)260930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number210133
Device Lot Number233L063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/19/2024
09/13/2024
09/19/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/22/2024
09/13/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown